MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; STENT, SUPERFICIAL FEMORAL ARTERY

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; STENT, SUPERFICIAL FEMORAL ARTERY
Catalog Number VBJR082502A
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Codes Failure of Implant (1924); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.A4: patient weight was requested but not made available.H6 - code c19: review of device manufacturing record history confirmed device met pre-release specifications.H6 - code c21: conclusion not yet available.Evaluation is currently in progress.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
The following was reported to gore: during treatment of a stenosis in the patient's superficial femoral artery, access was made from the contralateral side.As reported, there were existing devices at the aortic bifurcation, but not at the intended treatment area.An 8fr destination sheath was used to advance a gore® viabahn® endoprosthesis with heparin bioactive surface (viabahn device) over an 0.018 grand slam wire.The viabahn device reached the intended treatment area and deployment was initiated.The deployment line became stuck after about a third of the viabahn device expanded.The deployment line could not be released any further.Consequently, a 12fr x 80cm cook sheath was inserted from the contralateral side, and the sheath was used to cover the partially expanded device.The viabahn device and sheath were then removed together.The procedure continued with deployment of two additional viabahn devices.As reported, the procedure time was prolonged due to the extra measures taken to remove the partially expanded viabahn device.The procedure ended with good results and the patient tolerated the procedure.It was reported the physician did not have an opinion of why the deployment line became stuck.
 
Additional Manufacturer Narrative
D9 was updated as device was returned for evaluation.H6 - code c19: review of device manufacturing record history confirmed device met pre-release specifications.H6 - code c20: engineering evaluation: the reported failure mode of partial deployment or deployment line stuck is consistent with the findings of broken deployment line, and signs of stress on the catheter including bunching, columnar failure, and necking.Engineering evaluation of the device could not confirm the reported failure of partial deployment because the observable portion of the endoprosthesis appeared to be deployed, and the endoprosthesis could not be removed from the sheath for further analysis.Replication of this failure mode is not always possible because of differences between conditions seen in vivo (i.E., patient anatomy, procedural conditions) and those seen in the laboratory.The root cause of the reported failure mode could not be established with the available information.

Brand Name
GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
genevieve begay
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key19757487
Report Number2017233-2024-05114
Device Sequence Number8850715
Product Code NIP
UDI-Device Identifier00733132623693
UDI-Public00733132623693
Combination Product (Y/N)Y
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P040037
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/12/2026
Device Catalogue NumberVBJR082502A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/10/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2024
Supplement Date Received by Manufacturer08/02/2024
Initial Report FDA Received Date07/16/2024
Supplement Report FDA Received Date08/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age60 YR
Patient SexMale